Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Can Neurontin Help With HIV

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Peripheral Neuropathy and HIV/AIDS

...Peripheral Neuropathy? What Causes PN? Who Is at Risk of Developing PN? How Do You Know if You Have PN? PN Treatments Finding Support References What Is Peripheral Neuropathy? Approximately 60 percent of HIV+ people will develop problems that involvethe nervous system. The nervous system controls thinking, movement, sensations,and feelings. There are two parts of the nervous system: the brain and the spine...
Ask the Experts

neurontin abruptly stopped

is it dangerous to stop taking neurontin cold turkey for hiv after using it for 5 years? will there be withdrawals? could there be complications? thank you
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Most of the patients I have observed stopping Neurontin cold turkey have done OK with that as fat as not having any serious withdrawal symptoms. I haven't seen any literature on that Read more »

NEURONTIN

I HAVE BEEN ON NEURONTIN FOR 11 MONTHS, FOR A PINCHED NERVE IN NECK. CAN NEURONTIN CAUSE CIRCULATION PROBLEMS? I HAVE A FINGER TURNING DARK ON THE TIP AND SKIN IS DYING. I HAVE OTHER FINGERS THAT ARE STARTING TO DO THE SAME
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...nerve damage occurring from a pinched nerve (mechanical relief or physical therapy often recommended). You need to see your HIV doctor or general practitioner to evaluate whether your finger problem is due to a vascular (such as a vasculitis) or... Read more »

do't have hiv, but have neuropahthy -help

how can i get help for my neuropathy of the legs. i do not hiv. i constantly am achey. help please i am 78 yr old,
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
...pain.We've used tricyclic antidepressants (not for depression, but for the neuropathic pain) like amitriptylene, gabapentem (Neurontin), antiinflammatories (ibuprofen, naproxen) and narcotic pain medications, with success. The key thing is to... Read more »

elavil and neurontin

Dr. BoyleI have had some pretty bad neuropathy for the last couple of years. I stopped taking zerit about 2 months ago. I was taking videx and zerit together. I have a feeling that this was causing the problem. I am now on videx, tenofovir and...
Brian Boyle, M.D., J.D.

Response from Brian Boyle, M.D., J.D.

Cornell University, Weill Medical College
...eof my patients swear by it. Another alternative is Lamictal (lamotrigine) which has been shown to be effective in treating HIV neuropathy. I would tell your doctor "forget the Elavil, give me something that actually works." Good Luck. Read more »
Articles
AIDS InfoNet

Peripheral Neuropathy

...a disease of the peripheral nerves. These are all the nerves except for the brain and spinal cord. About 30% of people with HIV develop PN. Some PN is a breakdown of the nerve endings (axons) that send sensations to the brain. Sometimes, PN is... Read more »
The Well Project

Women and HIV/AIDS

... Table of Contents A Look at the Numbers Is HIV Different for Men and Women? Treatment in HIV+ Women: Efficacy, Side Effects, and Drug Interactions Gynecological Issues Read more »
AIDS InfoNet

How to Spot HIV/AIDS Fraud

... What Is HIV/AIDS Fraud? Warning Signs of an HIV Fraud Common Sense About Unproven Treatments Questions You Should Ask Take Your Read more »
The Body

What Are the Symptoms of HIV and AIDS?

... When it comes to the symptoms of HIV/AIDS, there are three major points to keep in mind: There's a big difference between the symptoms of HIV and the symptoms of Read more »
Connect With Others

med question

Posted by lindaluv51, 1 Reply
...I'm experiencing some very annoying burning pain in feet from neuropathy..my hiv doctor prescribed Neurontin..when taking this med it makes me feel kinda "weird" or "goofy".. hard to expain..but I was wondering Read more »

Toes are numb on both

Posted by Rivy, 6 Replies
Hi, I have been dealing with this for some time now. However, it's gotten worst the past few months and I can't go or do anything without having this neropathy in both my feet toes. Is there anything out there that can cure it without surgery. I... Read more »

Hip Pain

Posted by williamb, 6 Replies
...anyone else is having this problem. I have intense pain in my hip. I just had an x-ray done and it doesn't show anything. My HIV doc just set up an orthopedic consult. I am taking pain meds for my back and my leg pain, but the meds are not... Read more »

Neuropathy

Posted by ScotCharles, 7 Replies
...makes me sleepy and stupid, so I avoid taking it unless the pain is too great. I have been able to work through everything else AIDS has thrown at me, but this is more than I can handle. I would like nothing better than to give up and go off my... Read more »